Alert archive / Hawaii / High Wind Warnings in 2023
High Wind Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Aug 7, 2023, 3:15 AM HST for 4 counties in Hawaii. It took effect at Aug 7, 2023, 6:00 AM HST. It was in force for 45 hr. 37 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2023, 3:15 AM HST (13:15 UTC)
- In effect from
- Aug 7, 2023, 6:00 AM HST
- Expired
- Aug 9, 2023, 3:15 AM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:29 PM HST | NON-TSTM WND GST 46 | 4 Ese Wahiawa, HI | Delayed report. AWOS station PHHI Wheeler Air Force Base. |
| Aug 7, 11:37 PM HST | NON-TSTM WND GST 47 | 3 Ne Waianae, HI | Delayed report. Mesonet station WNVH1 Waianae Valley. |
| Aug 8, 12:04 AM HST | NON-TSTM WND GST 54 | 2 Wsw Kamuela, HI | Delayed report. AWOS station PHMU Kamuela. |
| Aug 8, 12:04 AM HST | NON-TSTM WND DMG | 1 Ne Kalihi, HI | Power outages impacting 100s of customers. |
| Aug 8, 12:13 AM HST | NON-TSTM WND DMG | 2 W Kamuela, HI | Power outages impacting 100s of customers. |
| Aug 8, 2:00 AM HST | NON-TSTM WND GST 53 | 7 Nne Mauna Kea Summit, HI | Delayed report. Mesonet station PMLH1 Puu Mali. |
| Aug 8, 2:30 AM HST | NON-TSTM WND DMG | Honolulu, HI | Tree downed blocking roadway. |
| Aug 8, 3:49 AM HST | NON-TSTM WND GST 55 | 6 W Pohakuloa Camp, HI | Delayed report. Mesonet station PTRH1 PTA Range 17. |
| Aug 8, 6:04 AM HST | NON-TSTM WND GST 59 | 1 Wnw Pohakuloa Camp, HI | Delayed report. AWOS station PHSF Bradshaw Army Airfield. |
| Aug 8, 8:55 AM HST | NON-TSTM WND GST 54 | 13 Wsw Pohakuloa Camp, HI | Delayed report. Mesonet station PKAH1 PTA Kipuka Alala. |
| Aug 8, 8:56 AM HST | NON-TSTM WND GST 58 | 8 Ssw Waikii, HI | Delayed report. Mesonet station PKWH1 PTA West. |
| Aug 8, 11:53 AM HST | NON-TSTM WND GST 45 | 2 E Iroquois Point, HI | Delayed report. ASOS station PHNL Honolulu Airport. |
| Aug 8, 1:45 PM HST | NON-TSTM WND GST 53 | 8 Sw Naalehu, HI | South Point station on the Big Island reporting wind gusts ranging from around 40 to 50 MPH. Peak reported gust was 53 MPH. |
| Aug 8, 2:12 PM HST | NON-TSTM WND GST 66 | Kawaihae, HI | Kawaihae observation station reporting wind gusts ranging from 50 to 65 MPH. Peak reported gust was 66 MPH. |
| Aug 8, 2:30 PM HST | NON-TSTM WND GST 48 | Upolu Airport, HI | Upolu Point observation site reporting wind gusts ranging from 35 to 45 MPH. Peak reported gust was 48 MPH. |
| Aug 8, 2:36 PM HST | NON-TSTM WND GST 49 | 2 Nnw Makakilo, HI | Delayed report. Mesonet station PLHH1 Palehua. |
| Aug 8, 2:36 PM HST | NON-TSTM WND GST 49 | 2 Nnw Makakilo, HI | Palehua station reporting wind gusts ranging from around 35 to 45 MPH. Peak reported gust was 49 MPH. |
| Aug 8, 3:24 PM HST | NON-TSTM WND GST 58 | 1 Sse Kawaihae, HI | Delayed report. Mesonet station PERH1 Puhe CS. |
| Aug 8, 4:29 PM HST | NON-TSTM WND GST 52 | 2 Wsw Kamuela, HI | Delayed report. AWOS station PHMU Kamuela. |
| Aug 8, 4:35 PM HST | NON-TSTM WND GST 56 | 1 S Waikoloa Village, HI | Delayed report. Mesonet station WKVH1 Waikoloa. |
| Aug 8, 4:35 PM HST | NON-TSTM WND GST 56 | Waikoloa Village, HI | Waikoloa Village RAWS station reporting wind gusts ranging from around 40 to 55 MPH. Peak reported gust was 56 MPH. |
| Aug 8, 4:35 PM HST | NON-TSTM WND GST 82 | Kohala Ranch, HI | Kohala Ranch RAWS station reporting wind gusts ranging from 60 to 80 MPH. Peak reported gust was 82 MPH. |
| Aug 8, 4:36 PM HST | NON-TSTM WND GST 82 | 5 N Waimalu, HI | Delayed report. Mesonet station OFRH1 Oahu Forest NWR (USFWS). |
| Aug 8, 4:55 PM HST | NON-TSTM WND GST 51 | 13 Wsw Pohakuloa Camp, HI | Delayed report. Mesonet station PKAH1 PTA Kipuka Alala. |
| Aug 8, 5:01 PM HST | NON-TSTM WND GST 51 | 9 Ssw Volcano, HI | Pali 2 RAWS station reporting wind gusts ranging from around 35 to 50 MPH. Peak reported gust was 51 MPH. |
| Aug 8, 5:06 PM HST | NON-TSTM WND GST 47 | Honolulu Airport, HI | The Honolulu airport is reporting wind gusts ranging from around 30 to 45 MPH. Peak reported gust was 47 MPH. |
| Aug 8, 5:50 PM HST | NON-TSTM WND GST 58 | 2 Nnw Waikii, HI | Delayed report. Mesonet station PKMH1 Pta Keamuku. |
| Aug 8, 5:58 PM HST | NON-TSTM WND GST 49 | Honolulu Airport, HI | Delayed report. PHNL Honolulu Airport peak gust. |
| Aug 8, 5:59 PM HST | NON-TSTM WND GST 47 | 5 S Pohakuloa Camp, HI | Delayed report. Mesonet station PTAH1 PTA East. |
| Aug 8, 6:36 PM HST | NON-TSTM WND GST 57 | 1 Ese Kaena Point, HI | Delayed report. Mesonet station KKRH1 Kuaokala. |
| Aug 8, 6:36 PM HST | NON-TSTM WND GST 57 | 1 Ese Kaena Point, HI | Kuaokala station reporting wind gusts ranging from around 35 to 55 MPH. Peak reported gust was 57 MPH. |
| Aug 8, 7:56 PM HST | NON-TSTM WND GST 54 | 8 Ssw Waikii, HI | Delayed report. Mesonet station PKWH1 PTA West. |
| Aug 8, 9:01 PM HST | NON-TSTM WND GST 51 | 9 Ssw Volcano, HI | Delayed report. Mesonet station PLIH1 Pali 2. |
| Aug 8, 11:49 PM HST | NON-TSTM WND GST 51 | 6 W Pohakuloa Camp, HI | Delayed report. Mesonet station PTRH1 PTA Range 17. |
| Aug 9, 12:35 AM HST | NON-TSTM WND GST 61 | 3 N Kawaihae, HI | Mesonet station KHRH1 Kohala Ranch. |
| Aug 9, 12:36 AM HST | NON-TSTM WND GST 77 | 5 N Waimalu, HI | Mesonet station OFRH1 Oahu Forest NWR (USFWS). |
| Aug 9, 12:56 AM HST | NON-TSTM WND GST 48 | 8 Ssw Waikii, HI | Mesonet station PKWH1 PTA West. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWHW70 PHFO 071315 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Mon Aug 7 2023 ...STRONG AND GUSTY WINDS THROUGH TUESDAY NIGHT... HIZ003-004-006-007-010-011-015>018-026-027-029-031>034-036>046- 049>052-054-080215- /O.UPG.PHFO.HW.A.0003.230807T1600Z-230809T1600Z/ /O.NEW.PHFO.HW.W.0005.230807T1600Z-230809T1600Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Kauai North-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain- Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North- Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 315 AM HST Mon Aug 7 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST WEDNESDAY... * WHAT...East winds 30 to 45 mph with gusts over 65 mph expected. * WHERE...Portions of Kauai, Oahu, Molokai, Lanai, Kahoolawe, Maui, and the Big Island. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-028-080215- /O.UPG.PHFO.HW.A.0003.230807T1600Z-230809T1600Z/ /O.NEW.PHFO.HW.W.0005.230807T1600Z-230809T1600Z/ Haleakala Summit-Big Island Summits- 315 AM HST Mon Aug 7 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST WEDNESDAY... * WHAT...East winds 45 to 55 mph with gusts in excess of 60 mph. * WHERE...Haleakala and the Big Island summits. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ009-080215- /O.UPG.PHFO.HW.A.0003.230807T1600Z-230809T1600Z/ /O.NEW.PHFO.WI.Y.0019.230807T1600Z-230809T1600Z/ Olomana- 315 AM HST Mon Aug 7 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST WEDNESDAY... * WHAT...East winds 25 to 35 mph with gusts over 50 mph. * WHERE...Olomana. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ001-030-035-047-048-053-080215- /O.NEW.PHFO.WI.Y.0019.230807T1600Z-230809T1600Z/ Niihau-Kauai East-Koolau Windward-Windward Haleakala-Kipahulu- Big Island East- 315 AM HST Mon Aug 7 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with gusts over 50 mph. * WHERE...Portions of Niihau, Kauai, Oahu, Maui, and the Big Island. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
4 follow-up statements
266 WWHW70 PHFO 080140 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 340 PM HST Mon Aug 7 2023 ...STRONG AND GUSTY WINDS THROUGH TUESDAY NIGHT... HIZ003-004-006-007-010-011-015>018-026-027-029-031>034-036>046- 049>052-054-081445- /O.CON.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Kauai North-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain- Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North- Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 340 PM HST Mon Aug 7 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 30 to 45 mph with gusts over 60 mph. * WHERE...Across mountain terrain and downslope into leeward sections of Kauai, Oahu, Molokai, Lanai, Kahoolawe, Maui, and the Big Island. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-028-081445- /O.CON.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Haleakala Summit-Big Island Summits- 340 PM HST Mon Aug 7 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 45 to 60 mph with gusts in excess of 80 mph. * WHERE...Summits of Haleakala, Mauna Kea, and Mauna Loa. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ001-009-030-035-047-048-053-081445- /O.CON.PHFO.WI.Y.0019.000000T0000Z-230809T1600Z/ Niihau-Olomana-Kauai East-Koolau Windward-Windward Haleakala- Kipahulu-Big Island East- 340 PM HST Mon Aug 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with gusts over 50 mph. * WHERE...Niihau and windward coastal portions of Kauai, Oahu, Maui, and the Big Island. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
726 WWHW70 PHFO 081318 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 318 AM HST Tue Aug 8 2023 ...STRONG AND GUSTY WINDS THROUGH EARLY WEDNESDAY... HIZ003-004-006-007-010-011-015>018-026-027-029-031>034-036>046- 049>052-054-090230- /O.CON.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Kauai North-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain- Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North- Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 318 AM HST Tue Aug 8 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 30 to 45 mph with localized gusts to around 60 mph. * WHERE...Across mountain terrain and downslope into leeward sections of Kauai, Oahu, Molokai, Lanai, Kahoolawe, Maui, and the Big Island. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-028-090230- /O.CON.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Haleakala Summit-Big Island Summits- 318 AM HST Tue Aug 8 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 35 to 55 mph with localized gusts over 65 mph. * WHERE...Summits of Haleakala, Mauna Kea, and Mauna Loa. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ001-009-030-035-047-048-053-090230- /O.CON.PHFO.WI.Y.0019.000000T0000Z-230809T1600Z/ Niihau-Olomana-Kauai East-Koolau Windward-Windward Haleakala- Kipahulu-Big Island East- 318 AM HST Tue Aug 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Niihau and windward coastal portions of Kauai, Oahu, Maui, and the Big Island. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
492 WWHW70 PHFO 090139 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 339 PM HST Tue Aug 8 2023 ...STRONG AND GUSTY WINDS THROUGH WEDNESDAY AFTERNOON... .Wind Advisories are extended through Wednesday afternoon while High Wind Warnings will be downgraded to Wind Advisories after 6 AM HST Wednesday morning. HIZ003-004-006-007-010-011-015>018-026-027-029-031>034-036>046- 049>052-054-091445- /O.CON.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Kauai North-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain- Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North- Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 339 PM HST Tue Aug 8 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 30 to 45 mph with localized gusts to around 60 mph. * WHERE...Across mountain terrain and downslope into leeward sections of Kauai, Oahu, Molokai, Lanai, Kahoolawe, Maui, and the Big Island. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-028-091445- /O.CON.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Haleakala Summit-Big Island Summits- 339 PM HST Tue Aug 8 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 35 to 55 mph with localized gusts over 65 mph. * WHERE...Summits of Haleakala, Mauna Kea, and Mauna Loa. * WHEN...Through 6 AM HST Wednesday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ001-009-030-035-047-048-053-091445- /O.EXT.PHFO.WI.Y.0019.000000T0000Z-230810T0400Z/ Niihau-Olomana-Kauai East-Koolau Windward-Windward Haleakala- Kipahulu-Big Island East- 339 PM HST Tue Aug 8 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Niihau and windward coastal portions of Kauai, Oahu, Maui, and the Big Island. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
687 WWHW70 PHFO 091315 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Wed Aug 9 2023 ...STRONG AND GUSTY WINDS CONTINUE UNTIL THIS EVENING FOR MOST MOUNTAIN AND LEEWARD AREAS... .The High Wind Warning was cancelled as we transition to more of a Wind Advisory level threat category. Wind speeds will continue to trend lower today and tomorrow as the high pressure center north of the islands and Hurricane Dora currently south of the state continue to move westward. HIZ003-006-010-011-015>018-026-031>034-036>046-049>052-054-100215- /O.CAN.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ /O.EXA.PHFO.WI.Y.0019.000000T0000Z-230810T0400Z/ Kauai Southwest-Waianae Coast-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 315 AM HST Wed Aug 9 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...East-northeast winds 25 to 35 mph with gusts around 50 mph. * WHERE...Portions of Kauai, Oahu, Molokai, Lanai, Kahoolawe, Maui and Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ004-007-022-027>029-091415- /O.CAN.PHFO.HW.W.0005.000000T0000Z-230809T1600Z/ Kauai Mountains-Oahu North Shore-Haleakala Summit- Big Island Interior-Big Island Summits-Kauai North- 315 AM HST Wed Aug 9 2023 ...HIGH WIND WARNING IS CANCELLED... Wind speeds will remain below High Wind Warning thresholds over the highest summits and therefore the warning was cancelled. $$ HIZ001-009-030-035-048-053-091415- /O.CAN.PHFO.WI.Y.0019.000000T0000Z-230810T0400Z/ Niihau-Olomana-Kauai East-Koolau Windward-Kipahulu- Big Island East- 315 AM HST Wed Aug 9 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds along most windward areas will remain below Wind Advisory thresholds and therefore the advisory was cancelled. $$ HIZ047-100215- /O.CON.PHFO.WI.Y.0019.000000T0000Z-230810T0400Z/ Windward Haleakala- 315 AM HST Wed Aug 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 35 mph with localized gusts around 50 mph. * WHERE...Windward Haleakala. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Aug 6, 9:13 PM HST, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 9:13 PM HST, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 913 PM HST Sun Aug 6 2023 .SYNOPSIS... Moderate to breezy easterly trade winds are forecast to become strong and gusty late Monday through midweek as Hurricane Dora passes far to the south. After a few windward showers continue overnight into Monday, very dry air arriving from the east will limit rainfall chances Monday through Wednesday. A return of a more typical trade wind pattern is anticipated Thursday through the weekend. && .DISCUSSION... An upper low nearby to the northwest combined with a mid-level trough and a sufficient amount of low-level moisture will support scattered light showers favoring windward and mountain locations continuing into Monday. Satellite imagery showed the leading edge of a very suppressed and dry airmass approaching from the east, which marks where the easterly wind surge is located. This drier air (PWs dipping well below normal) combined with a strong pressure gradient between Dora passing to the south and high pressure to the north will support strong and gusty winds late Monday through midweek. The subsidence inversion is forecast to dip to around 3000 ft, which is well below normal. This stable/dry air and low inversion combined with the strong pressure gradient (50 kt winds shown around the inversion to 850 mb) will support advisory to warning-level wind speeds late Monday through Wednesday. For the second half of the week through the weekend, expect a return of a more typical trade wind pattern, with windward and mountain shower coverage increasing. && .AVIATION... Surface high pressure well to the northeast of the state will continue to help generate moderate trades across the islands tonight through Monday morning. Some low level moisture caught up in the flow will bring scattered to numerous showers to the windward sides of the islands. Brief periods of MVFR ceilings and visibility may accompany this activity. Elsewhere, expect isolated showers. By Monday afternoon, drier air is forecast to filter into the region and allow shower chances to dwindle. A tight pressure gradient will develop across the region late Monday through Wednesday, due to the combination of strong surface high pressure north and Hawaii and Hurricane Dora passing well south of Hawaii. This scenario will create strong a gusty trades across all islands from during the aforementioned period. There are currently no AIRMETs in effect. However, AIRMET Tango for moderate turbulence downstream of terrain is expected on by Monday afternoon due to the strengthening trade winds. && .MARINE... Trade winds will strengthen through Tuesday as the ridge builds north of the islands and Hurricane Dora passes south of the Hawaiian Islands from Monday afternoon through Wednesday morning on its westward track. Wind speeds will peak on Tuesday with a Gale Warning in effect over the windier channels and waters around Maui County and the Big Island, from Monday morning through Tuesday night. Strong wind speeds and rapidly building rough seas will occur over the rest of the coastal waters from Monday through Tuesday night as well. A Small Craft Advisory remains in effect for the remaining coastal waters. Surf along east facing shores will quickly ramp up and become rough through Wednesday due to a combination of very strong trades, large seas and a moderately sized, moderate period easterly swell generated from Dora. The largest surf is expected over the eastern end of the state, where surf heights may approach warning levels late Monday through Tuesday night. A downward trend is expected Wednesday through Thursday as trade winds and seas diminish to more typical conditions. Surf along south facing shores will remain small through Monday with background south and southwest swell energy rolling through. A short to medium period southeast swell will fill in on Tuesday from Dora as it passes by far to the south. This will be a short lived event with a peak occurring late Tuesday into early Wednesday. A small, long period south-southwest swell from the South Pacific will arrive by Wednesday, south shore surf heights will approach advisory thresholds from Wednesday into Thursday, before diminishing through the end of the week. && .FIRE WEATHER... Critical fire weather conditions are highly likely beginning Monday. Dry, stable, and strong and gusty trades are expected as deep high pressure to the north moves in tandem with Hurricane Dora, which is forecast to pass well south of the islands. Conditions could develop as early as Monday, but Tuesday has the greatest potential as the Keetch Byram Drought Index (KBDI) is expected to reach near or just above the 600 mark. Additionally, models show leeward relative humidity falling below 45 percent. A Fire Weather Watch is now in effect from Monday morning through late Tuesday night for leeward portions of the islands, where critical fire conditions are most likely to develop. && .HFO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through late Tuesday night for Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Molokai Leeward-Lanai Makai-Lanai Mauka-Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona-South Big Island-Kohala. High Wind Watch from Monday morning through late Tuesday night for Kauai Leeward-Kauai Mountains-Waianae Coast-Oahu North Shore- Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Haleakala Summit-Kohala-Big Island Interior-Big Island Summits-Kauai North-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Leeward-Molokai-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island North. Gale Warning from 6 AM Monday to 6 AM HST Wednesday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters. Small Craft Advisory from 6 AM Monday to 6 AM HST Wednesday for all remaining Hawaiian waters. && DISCUSSION...Vaughan AVIATION...Kino MARINE...TS FIRE WEATHER...Vaughan
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:33 PM HST | Gale Warning | HFO | 3 days | |
| Aug 6, 3:33 PM HST | Small Craft Advisory | HFO | 4 days | |
| Aug 7, 3:15 AM HST | Red Flag Warning | HFO | 66 hr | |
| Aug 7, 3:15 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 66 hr |
| Aug 7, 3:37 AM HST | High Surf Warning | HFO | Hawaii, Kalawao | 48 hr |
Nearby
High Wind Warnings in Hawaii, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.